Alert archive / Alabama / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 175, NWS Mobile, AL

July 26, 1999Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 26, 1999, 1:47 PM CDT for Baldwin County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 1999, 1:47 PM CDT (18:47 UTC)
Expired
Jul 26, 1999, 2:45 PM CDT
In force
58 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Baldwin County, AL

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 1999-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 1999-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1398 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 261845
SVRMOB
ALC003-261945-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
147 PM CDT MON JUL 26 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BALDWIN COUNTY IN SOUTHWESTERN ALABAMA

* UNTIL 245 PM CDT

* AT 141 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 15 MILES EAST OF DAPHNE OR 2 MILES NORTHEAST OF
  ROSINTON... MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  ROSINTON BY 150 PM CDT
  LOXLEY BY 210 PM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:30 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 26, 10:30 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1030 AM CDT MON JUL 26 1999

TSTMS HAVE BEEN OVER PARTS OF FL PANHANDLE FOR A WHILE THIS MORNING
AND SEEM TO BE DRIFTING/DEVELOPING INAND. AM JUST STARTING TO GET
SOME DEVELOPMENT OVER ALABAMA COASTAL COUNTIES...THESE LOOK TO STILL
BE DRIFTING SOUTH BUT THINK THEY WILL DEVELOP NORTHWARD WITH THE SEA
BREEZE.  CURRENT FORECAST HAS 50 PERCENT...THIS LOOKS OK BUT LOW 90S
MIGHT BE A REACH WI(TH THE CLOUDS AND RAIN....ESPECIALLY OVER THE PANHANDLE
DONT KNOW THAT I WOULD CHANGE COASTAL ALABAMA FOR A 10 PERCENT
INCREASE IN POPS.

11

Nearby

Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.